MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL A1 & B; IH-CELL A1 & B; 2X10 ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL A1 & B; IH-CELL A1 & B; 2X10 ML
Catalog Number 814010100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported that two samples from two different patients were negative using ih-cell a1&b on ih-1000 but strong (3-4+) using manual tube method.The customer specified that the reactions with ih-cell b of ih-cell a1&b were false negative.The customer stated that repeat testing using the same instrument and manual methods reproduced the same results.Furthermore; the customer stated that the samples were sent to another lab in the same group.The reverse typing was positive for both samples on the ih-500.The reaction strength with ih-cell b was 2+ positive on the ih-500.The customer did neither return a productt sample for investgational testing nor the patient samples that caused the false negative test results.Therefore; our quality control laboratory tested their retention sample.First, the quality control laboratory tested the retention sample with several donor samples (7x blood group a, 7x blood group o and 2x blood group b).The testing was performed on ih-1000, ih-500 and manually.All positive and negative reactions were correct and comparable.We did not observe any false negative reaction.Then, our quality control laboratory tested the donor samples with further lots of ih-cell a1&b.Again, all positive and negative reactions were correct and the results within the different lots were comparable.Furthermore, the retention sample of the supposedly defective lot was tested for potency in the tube technique.The testing was performed in parallel with the other lots of ih-cell b and with different known weak reacting isoagglutinins.The results showed that the positive reactions in the tube test were stronger than in the ih-system and that the antigenicity of the claimed ih-cell b was not weakened.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Regrding the affected ih-1000, databases and log files have been received and are analyzied for any issue relevant anormalies.This investigation is still ongoing.
 
Event or Problem Description
The customer reported that two samples from two different patients were negative using ih-cell a1&b on ih-1000 but strong (3-4+) using the manual tube method.The customer specified that the reactions with ih-cell b of ih-cell a1&b were false negative.He stated that repeat testing using the same instrument and manual method reproduced the same results.Furthermore, the customer stated that the samples were sent to another lab in the same group.The reverse typing was positive for both samples on the ih-500.The reaction strength with ih-cell b was 2+ positive on the ih-500.The customer did neither return a product sample for investgational testing nor the patient samples that caused the false negative test results.Therefore, our quality control laboratory tested their retention sample.First, the quality control laboratory tested the retention sample with several donor samples (7x blood group a, 7x blood group o and 2x blood group b).The testing was performed on ih-1000, ih-500 and manually.All positive and negative reactions were correct and comparable.We did not observe any false negative reaction.Then, our quality control laboratory tested the donor samples with further lots of ih-cell a1&b.Again, all positive and negative reactions were correct and the results within the different lots were comparable.Furthermore, the retention sample of the supposedly defective lot was tested for potency in the tube technique.The testing was performed in parallel with the other lots of ih-cell b and with different known weak reacting isoagglutinins.The results showed that the positive reactions in the tube test were stronger than in the ih-system and that the antigenicity of the claimed ih-cell b was not weakened.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Trace files of the affected ih-1000 were analyzed for any issue relevant anormalies.Our investgation showed that the distribution sequence was correctly performed, and the volume dispensed (serum + cells) on the well b and a1 are in the range.The camera and the reading module were correctly adjusted.Based on the investigation the complaint was classified as undetermined.The complaint sample was not available for investigation and the retention sample reacted as expected.Comparative and potency tests demonstrated that the antigenicity of the claimed ih-cell b was not weakened.The analysis of the instrument data did not give any indication of a malfunction of the instrument.Samples of the two affected patients were not available for testing.However, we would like to refer to the chapter limitations of the ifu (instruction for use), where it is stated: "decreased abo antibody reactivity may be seen with low titer isoagglutinin antibodies may be caused by disease states, the elderly or infants resulting in false negative reactions.".
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
REAGENT RED BLOOD CELLS IH-CELL A1 & B
Common Device Name
IH-CELL A1 & B; 2X10 ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key15143714
Report Number9610824-2022-00041
Device Sequence Number5529611
Product Code QHT
UDI-Device Identifier07611969952243
UDI-Public(01)07611969952243(17)220801(10)9222011
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
125208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Catalogue Number814010100
Device Lot Number9222011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Supplement Date Received by Manufacturer07/07/2022
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN (B)(6); IH-1000, SN (B)(6); IH-500; IH-500; IH-CARD ABO/D(DVI-)+REVA1,B, LOT 9204010; IH-CARD ABO/D(DVI-)+REVA1,B, LOT 9204010
Patient SexUnknown